Alert archive / Idaho / High Wind Warnings in 2018
High Wind Warning 1, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind warning at Apr 2, 2018, 2:41 AM MDT. It took effect at Apr 2, 2018, 6:00 AM MDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2018, 2:41 AM MDT (08:41 UTC)
- In effect from
- Apr 2, 2018, 6:00 AM MDT
- Expired
- Apr 2, 2018, 7:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
165 WWUS75 KPIH 020841 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 241 AM MDT Mon Apr 2 2018 IDZ017-020>022-022100- /O.UPG.KPIH.HW.A.0001.180402T1200Z-180403T0100Z/ /O.NEW.KPIH.HW.W.0001.180402T1200Z-180403T0100Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain-South Central Highlands- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, Pocatello, Malad City, Oakley, and Rockland 241 AM MDT Mon Apr 2 2018 ...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 7 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a High Wind Warning, which is in effect from 6 AM this morning to 7 PM MDT this evening. The High Wind Watch is no longer in effect. * IMPACTS/TIMING...Strong and damaging winds are expected later this morning through early evening. Very difficult driving conditions for large and or light load vehicles are likely. Where topsoil is exposed and dried out, blowing dust is possible. The potential for some wind damage, especially trees, exists. A few power outages cannot be ruled out as well. * WINDS...Sustained west winds 35 to 45 mph with gusts around 60 mph. * LOCATIONS...Burley, Shoshone, Pocatello, Idaho Falls, rexburg, Malad City and the INL Complex. This includes Interstate 84 from near Burley to the Utah border, Interstate 86, U-S 20 and 26 across the Arco Desert and INL, U-S 93, Idaho 24, Idaho 75 and Idaho 81. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IDZ023>025-022100- /O.EXB.KPIH.WI.Y.0010.180402T1200Z-180403T0100Z/ Caribou Highlands-Cache Valley/Idaho Portion- Wasatch Mountains/Idaho Portion- Including the cities of Henry, Soda Springs, Downey, Lava Hot Springs, Preston, and Montpelier 241 AM MDT Mon Apr 2 2018 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 7 PM MDT THIS EVENING... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from 6 AM this morning to 7 PM MDT this evening. * IMPACTS/TIMING...Strong winds will increase this morning and persist into early evening. Difficult driving conditions for large and or light load vehicles are likely. Pockets of blowing dust are possible where topsoil is exposed and dried out. Where snow happens to fall, pockets of blowing and drifting snow is possible. This is more likely at higher elevations. * WINDS...25 to 35 mph. Gusts to 35 mph at lower elevations and up to 45 mph in the mountains. Locations closer to the Snake Plain will see sustained winds up to 40 mph with gusts approaching 50 to 60 mph at times. * LOCATIONS...Lava Hot Springs, Soda Springs, Preston, Bear Lake, Henry and Chesterfield. This includes Interstate 15 south of Pocatello, U-S 30, U-S 91, U-S 89, Idaho 34 and Idaho 36. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ019-022100- /O.CON.KPIH.WI.Y.0010.180402T1200Z-180402T2100Z/ Upper Snake Highlands- Including the cities of St. Anthony, Ashton, Island Park, Driggs, and Victor 241 AM MDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM MDT THIS AFTERNOON... * IMPACTS/TIMING...Strong winds will increase this morning and persist into Monday afternoon. Difficult driving conditions for large and or light load vehicles are likely. Reduced visibilities from pockets of blowing dust are possible where topsoil is bare and dried out. Where snow happens to fall, low visibility due to blowing snow is also possible. * WINDS...25 to 35 mph with gusts around 45 mph. * LOCATIONS...Dubois, St. Anthony, Ashton, Driggs and Tetonia. This includes Interstate 15, U-S 20, Idaho 32, and Idaho 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
644 WWUS75 KPIH 022025 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 225 PM MDT Mon Apr 2 2018 IDZ017-020>022-030100- /O.CON.KPIH.HW.W.0001.000000T0000Z-180403T0100Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain-South Central Highlands- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, Pocatello, Malad City, Oakley, and Rockland 225 PM MDT Mon Apr 2 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong and damaging winds gusting up to 60 mph are occurring and expected through early evening. Very difficult driving conditions for large and or light load vehicles are likely. Where topsoil is exposed and dried out, areas of low visibility in blowing dust is possible. The potential for some wind damage, especially trees, exists. A few power outages cannot be ruled out as well. * WINDS...Sustained west winds 35 to 45 mph with gusts around 60 mph. * LOCATIONS...Burley, Shoshone, Pocatello, Idaho Falls, rexburg, Malad City and the INL Complex. This includes Interstate 84 from near Burley to the Utah border, Interstate 86, U-S 20 and 26 across the Arco Desert and INL, U-S 93, Idaho 24, Idaho 75 and Idaho 81. PRECAUTIONARY/PREPAREDNESS ACTIONS... A high wind warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ IDZ019-030100- /O.EXT.KPIH.WI.Y.0010.000000T0000Z-180403T0100Z/ Upper Snake Highlands- Including the cities of St. Anthony, Ashton, Island Park, Driggs, and Victor 225 PM MDT Mon Apr 2 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong and gusty winds will persist until 7 PM this evening. Difficult driving conditions for large and or light load vehicles are likely. Reduced visibilities from pockets of blowing dust are possible where topsoil is bare and dried out. Where snow happens to fall, low visibility due to blowing snow is also possible. * WINDS...25 to 35 mph with gusts around 45 mph. * LOCATIONS...Dubois, St. Anthony, Ashton, Driggs and Monida Pass. This includes Interstate 15, U-S 20, Idaho 32, and Idaho 33. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ023>025-030100- /O.CON.KPIH.WI.Y.0010.000000T0000Z-180403T0100Z/ Caribou Highlands-Cache Valley/Idaho Portion- Wasatch Mountains/Idaho Portion- Including the cities of Henry, Soda Springs, Downey, Lava Hot Springs, Preston, and Montpelier 225 PM MDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * IMPACTS/TIMING...Strong and gusty winds will persist into early evening. Difficult driving conditions for large and or light load vehicles are likely. Pockets of blowing dust are possible where topsoil is exposed and dried out. Where snow happens to fall, pockets of blowing and drifting snow is possible. This is more likely at higher elevations. * WINDS...25 to 35 mph. Gusts to 35 mph at lower elevations and up to 45 mph in the mountains. Locations closer to the Snake Plain will see sustained winds up to 40 mph with gusts approaching 50 to 60 mph at times. * LOCATIONS...Lava Hot Springs, Soda Springs, Preston, Bear Lake, Henry and Chesterfield. This includes Interstate 15 south of Pocatello, U-S 30, U-S 91, U-S 89, Idaho 34 and Idaho 36. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
690 WWUS75 KPIH 030050 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 650 PM MDT Mon Apr 2 2018 IDZ017-020>022-030200- /O.EXP.KPIH.HW.W.0001.000000T0000Z-180403T0100Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain-South Central Highlands- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, Pocatello, Malad City, Oakley, and Rockland 650 PM MDT Mon Apr 2 2018 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... Widespread very strong winds have diminished across the region, and will continue to rapidly diminish through the evening. Therefore the High Wind Warning will be allowed to expire. A few locations may continue to see wind gusts approach 50 mph through 9 PM MDT. Travelers should continue to exercise caution while driving through the region this evening. $$ IDZ019-030200- /O.EXP.KPIH.WI.Y.0010.000000T0000Z-180403T0100Z/ Upper Snake Highlands- Including the cities of St. Anthony, Ashton, Island Park, Driggs, and Victor 650 PM MDT Mon Apr 2 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds have turned northwest and begun to decrease early this evening. Therefore the Wind Advisory will be allowed to expire. A few locations may continue to see gusty crosswinds, especially along US 20 between Idaho Falls and Arco. Please continue to be cautious while driving through the region this evening. $$ IDZ023>025-030200- /O.EXP.KPIH.WI.Y.0010.000000T0000Z-180403T0100Z/ Caribou Highlands-Cache Valley/Idaho Portion- Wasatch Mountains/Idaho Portion- Including the cities of Henry, Soda Springs, Downey, Lava Hot Springs, Preston, and Montpelier 650 PM MDT Mon Apr 2 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... A few locations may continue to see very gusty winds through 9 PM MDT this evening. However, widespread strong winds should diminish rapidly through the remainder of the daylight hours. Drivers should continue to be cautious for gusty crosswinds through the remainder of the evening. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at Apr 1, 2:15 PM MDT, 12 hours 26 minutes earlier.
Area forecast discussion, Apr 1, 2:15 PM MDT, 12 hours 26 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 215 PM MDT Sun Apr 1 2018 .SHORT TERM...Tonight through Wednesday morning. Focus for Monday morning will be a developing strong cold front that could very possibly bring high winds to the Eastern Magic Valley and Lower Snake Plain, and the South Central Highlands. A High Wind Watch for sustained winds near or above 40 mph with gusts around 60 mph has been issued. We expect winds to drop back to advisory levels Monday afternoon, down grading to a wind advisory. With passage of the front, snow levels drop to the valley floors Monday afternoon and evening. Best location of precipitation will be the Eastern Highlands with potential for a quick 1 to 3 inch snow amount for the mountains. There may be local 4 to 6 inch accumulations in limited areas like near Raynolds Pass north of Henry's Lake. Dry air comes in behind the front Monday afternoon which will likely end any precipitation in the Snake Plain, rather areas of blowing dust will be a problem in the Snake Plain. High pressure ridge tries to build back in on Tuesday for clearing skies and valley temperatures rebounding 5 to 8 degrees. RS .LONG TERM...Wednesday through Sunday Unsettled weather is expected in the long term with periods of showers daily mainly in the mountains Wednesday through Thursday. A more significant system is expected next weekend with the potential for the heaviest and most widespread precipitation on Saturday. Snow levels start out around 6 thousand feet Friday but should rise to above 9 thousand feet by Saturday. High temperatures expected to warm Wednesday to above normal readings and remain that way through Saturday. Models consistent in timing of heaviest rain on Saturday but confidence still low that far out. Expect cooling behind frontal system Sunday. Breezy to windy conditions possible daily with strong flow aloft and quick moving systems. GK && .AVIATION...Main impact will be winds on Monday. Winds have increased this afternoon again at most sites and expect winds to stat in the 10 to 15 knot range at BYI, IDA and PIH overnight. These winds will increase to around 30 knots by sunrise with 30 to 40 knots sustained through Monday morning into early afternoon at those three sites. Gusts of 50 to 60 knots are expected as well. Think speeds more in the 20 to 30 knot range likely at SUN and DIJ. Best precipitation chances are at SUN and DIJ and could drop to IFR at DIJ in rain changing to snow with colder air moving in Monday. Winds should begin to die down Monday afternoon through evening. VFR conditions and much lighter winds expected on Tuesday. GK && .PIH WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Monday morning through Monday evening for IDZ017-020>022. Wind Advisory from 6 AM to 3 PM MDT Monday for IDZ019. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:54 PM MDT | Special Weather Statement | PIH | Fremont | 51 min |
Nearby
High Wind Warnings in Idaho, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.